MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number CSD-15282-SP
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "we had a hub assembly on a arrow cannon 2 plus hemodialysis catheter that would not connect to the catheter.We had to use a whole new catheter to complete the procedure." there was no patient harm or injury.The patient's current condition is reported as "stable".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one connector assembly and a lidstock for analysis.No obvious signs of use were observed.Visual analysis did not reveal any defects or anomalies with the connector assembly; however, a full visual analysis could not be performed on the catheter body, the compression fitting, nor the compression sleeve as they were not returned.A lab inventory hemodialysis catheter body (cath body: 15 fr x 23 cm multi-lumen), compression fitting, and green compression sleeve were obtained.The compression fitting and green compression sleeve were pre-assembled over the catheter body.The metal prongs of the connector assembly were then inserted into the proximal catheter body.The catheter body was able to advance onto the metal prongs with little to no issue.The compression fitting and green sleeve were then able to thread over the threads of the connector assembly with little to no difficulty.Performed per ifu statements, "insert hub connection assembly cannula into lumens of catheter at a 45 angle.Make sure to have extension lines closed.Slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside.Thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The catheter was tested using a pressurized leak tester with the compression sleeve and cap fully threaded on a lab inventory connector assembly.A lab inventory catheter body was connected to the subassembly.The catheter body was clamped, and the lumens were connected to the lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000075 rev.17) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c".The leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed on any portion of the catheter.Therefore, the reported defect could not be confirmed.A full functional test could not be performed on the actual catheter body, compression fitting, and green compression sleeve involved with this complaint as they were not returned.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The report of a faulty catheter body/connector assembly fitting could not be confirmed as only the connector fitting was returned.Visual analysis did not reveal any defects or anomalies with the returned connector assembly.A lab inventory catheter body, compression fitting, and green compression sleeve were able to be attached to the catheter with little to no issue.A device history record review did not reveal any relevant findings.Based on the customer report, the sample received, the root cause cannot be determined without the actual catheter body, compression fitting, and green compression sleeve also returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20212008
Report Number9680794-2024-00922
Device Sequence Number7745589
Product Code MSD
UDI-Device Identifier20801902096634
UDI-Public(01)20801902096634(11)240114(17)261231(10)33F23K1087(21)
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCSD-15282-SP
Device Lot Number33F23K1087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown